Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 213, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 22, 2008, 6:08 PM EDT for Ashtabula County, Ohio. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2008, 6:08 PM EDT (22:08 UTC)
- Expired
- Jul 22, 2008, 7:03 PM EDT
- In force
- 55 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 103 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 222208 SVRCLE OHC007-222330- /O.NEW.KCLE.SV.W.0213.080722T2208Z-080722T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 608 PM EDT TUE JUL 22 2008 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHTABULA COUNTY IN NORTHEAST OHIO... * UNTIL 730 PM EDT * AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF ORWELL...OR ABOUT 13 MILES NORTH OF WARREN...AND MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANDOVER AND JEFFERSON PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4186 8053 4150 8053 4150 8093 4176 8091 TIME...MOT...LOC 2208Z 217DEG 17KT 4144 8076 $$ LEINS
2 follow-up statements
000 WWUS51 KCLE 222228 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 626 PM EDT TUE JUL 22 2008 OHC007-222330- /O.CON.KCLE.SV.W.0213.000000T0000Z-080722T2330Z/ ASHTABULA OH- 626 PM EDT TUE JUL 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR ASHTABULA COUNTY... AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF ORWELL...OR ABOUT 18 MILES SOUTH OF JEFFERSON...MOVING NORTHEAST AT 25 MPH. AT 624 PM EST...FIRE DEPARTMENT REPORTED GOLFBALL SIZE HAIL IN GREEN TOWNSHIP NEAR THE TRUMBUL COUNTY AND ASHTABULA COUNTY BOARDER. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JEFFERSON AND ANDOVER LAT...LON 4186 8053 4150 8053 4150 8093 4176 8091 TIME...MOT...LOC 2226Z 231DEG 21KT 4151 8066 $$ ABE
000 WWUS51 KCLE 222303 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 703 PM EDT TUE JUL 22 2008 OHC007-222313- /O.CAN.KCLE.SV.W.0213.000000T0000Z-080722T2330Z/ ASHTABULA OH- 703 PM EDT TUE JUL 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR ASHTABULA COUNTY IS CANCELLED... THE SEVERE THUNDERSTORMS ACROSS THE AREA HAVE DIMINISHED AND MOVED EAST OUT OF THE WARNED AREA. LAT...LON 4186 8053 4150 8053 4150 8093 4176 8091 TIME...MOT...LOC 2303Z 231DEG 21KT 4165 8043 $$ ABE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:04 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 22, 4:04 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 404 PM EDT TUE JUL 22 2008 .SYNOPSIS... A DIFFUSE COLD FRONT FROM JUST NORTH OF LAKE ERIE TO NEAR CHICAGO WILL DRIFT SLOWLY SOUTH INTO THE MID ATLANTIC STATES AND TENNESSEE VALLEY ON WEDNESDAY AS WEAK HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES. THE HIGH PRESSURE AREA WILL BUILD OVER THE REGION THURSDAY AND OVER THE MID ATLANTIC STATES ON FRIDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... DIFFUSE COLD FRONT JUST NORTH OF THE REGION HAS MADE SLOW PROGRESS SOUTH TODAY WITH LOCAL MESOSCALE PROCESSES THE MAJOR FORCING TODAY WITH LAKE ENHANCED RAIN THIS MORNING AND SOME LAKE BREEZE INDUCED STORMS THIS AFTERNOON. SATELLITE AND RADAR SHOW WIDELY SCATTERED STORMS FROM YNG WEST TO NEAR NORWALK WITH MORE CONVECTION NORTH OF THE LAKE ERIE JUST EAST OF LAKE ST CLAIR. THIS ACTIVITY SHOULD DIMINISH TOWARD SUNSET BUT AS THE UPPER TROUGH OVER MICHIGAN SLOWLY ROTATES SE TOWARD THE REGION AND OVER WARM LAKE ERIE...MORE CONVECTION MAY BE INDUCED OVERNIGHT ACROSS THE NORTH. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... THE MAIN QUESTION IS HOW MUCH CONVECTION WILL DEVELOP AS THE UPPER TROUGH ROTATES THROUGH THE EASTERN PART OF THE REGION. WITH LAKE ERIE WARMED TO 23-25C ALONG WITH THE LOWER HEIGHTS EXPECTED ALOFT... SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP WEDNESDAY. THE NAM IS MORE AGGRESSIVE WITH THE FEATURE AND MORE MOIST ESPECIALLY OVER NORTHWEST PA. WILL KEEP HIGHER POPS OVER THE EASTERN COUNTIES. DRIER AIR ON THE BACKSIDE OF THE TROUGH WILL PROGRESS INTO THE REGION WEDNESDAY NIGHT AND THURSDAY. GFS MOS GUIDANCE SEEMS REASONABLE WITH MINOR CHANGES. && .LONG TERM /FRIDAY THROUGH TUESDAY/... PRETTY GOOD AGREEMENT AMONGST MODELS TODAY AS BOTH LATEST GFS AND ECMWF SHOWING TROUGHING OVER THE EASTERN CONUS DURING THE PERIOD. FOR THE LOCAL AREA THIS MEANS TEMPS AVERAGING A LITTLE BELOW NORMAL DURING THE PERIOD. BEST CHANCES FOR PRECIP DURING THE PERIOD WILL COME DURING THE SAT TO SAT NIGHT PERIOD AS A FRONTAL SYSTEM MOVES EAST ACROSS THE LOWER LAKES. BY LATE SUNDAY THE AREA SHOULD BE DRY. SURFACE HIGH PRESSURE WILL BUILD OVER THE REGION FOR THE START OF THE NEW WORKWEEK WITH DRY WEATHER BOTH MON AND TUE. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... FRONT REMAINS OVER LAKE ERIE AND HAS MADE LITTLE OR NO PROGRESS TO THE SOUTH. THREAT FOR CONVECTION WILL REMAIN UNTIL THIS FRONT PUSHES THROUGH. LATEST SATELLITE SHOWING BUILD UPS 10 TO 20 MILES INLAND FROM THE LAKE. THESE COULD EVENTUALLY BECOME TSRA AND WILL GO WITH A FEW HOUR TEMPO FOR T INLAND TAF SITES THIS AFTERNOON. SITES LIKE KERI AND KCLE SHOULD REMAIN DRY AS N FLOW HAS ALREADY PUSHED CLOUDS INLAND. LOT/S OF ACTIVITY TO THE N OF THE LAKE ASSOCIATED WITH THE UPPER LOW. THIS FEATURE WILL ROTATE ACROSS THE REGION LATER TONIGHT WITH SHRA A GOOD BET TO THE E OF KCLE OVERNIGHT. DRIER AIR WILL FINALLY ARRIVE WED AM AND PRECIP THREAT SHOULD BE OVER BY THE END OF THE TAF PERIOD. OUTLOOK...COOLER AND LESS HUMID AIR WILL SPREAD INTO THE REGION WITH GENERALLY VFR CONDITIONS. BROAD UPPER TROUGH OVER GREAT LAKES WILL PERSIST THROUGH THURSDAY. UPPER LEVEL FEATURE COULD POSSIBLY CAUSE A FEW SHOWERS OR EVEN THUNDERSTORMS EACH DAY. RIDGE BUILDS IN TOWARD FRIDAY. && .MARINE... IN THE WAKE OF A COLD FRONT WINDS OF ABOUT 10 TO 15 KNOTS SHOULD VEER FROM MAINLY WEST TO MAINLY NORTH TONIGHT LIKELY INCREASING TO 10 TO 20 KNOTS WEDNESDAY BEFORE DIMINISHING SOME WED NIGHT INTO THU BEFORE BACKING TO MORE OF A WEST DIRECTION LATER THU AS THE CENTER OF HIGH PRESSURE SHOULD BE OVER SOUTHERN OHIO. THERE IS SOME MODEL DIFFERENCE IN THE TIMING OF THE HIGH SO THE BACKING OF THE WINDS COULD TAKE PLACE AS EARLY AT THU MORNING OR NOT UNTIL THU NIGHT. AS THE HIGH MOVES INTO THE SOUTHEAST LATER FRI THE FLOW SHOULD CONTINUE TO BACK TO A SSW DIRECTION. RIGHT NOW THE LONGER RANGE MODELS ARE IN AGREEMENT IN BRINGING ANOTHER COLD FRONT SE ACROSS LAKE ERIE SAT EVENING WHICH SHOULD MEAN A SW TO NW WIND SHIFT. THE FLOW WITH THIS FRONT LOOKS TO BE ON TRACK FOR ABOUT 20 KT WINDS SO SMALL CRAFT CONDITIONS MAY BE POSSIBLE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...REL NEAR TERM...REL SHORT TERM...REL LONG TERM...KUBINA AVIATION...KUBINA MARINE...ADAMS
Hazardous weather outlook, Jul 22, 6:19 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 619 AM EDT TUE JUL 22 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-231030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 619 AM EDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY ACROSS NORTH CENTRAL AND NORTHEAST OHIO AS WELL AS NORTHWEST PENNSYLVANIA. DAMAGING WINDS AND ISOLATED LARGE HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Jul 22, 5:00 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
500 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL LAGRANGE 41.24N 82.12W
07/22/2008 E0.88 INCH LORAIN OH TRAINED SPOTTER
&&
RANDELLocal storm report, Jul 22, 5:04 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
504 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 5 S LAGRANGE 41.17N 82.12W
07/22/2008 LORAIN OH TRAINED SPOTTER
FEW TREES DOWN
&&
RANDELLocal storm report, Jul 22, 5:07 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
507 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 8 W MEDINA 41.14N 82.02W
07/22/2008 E0.75 INCH MEDINA OH PUBLIC
&&
RANDELLocal storm report, Jul 22, 5:52 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
552 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 10 NW WARREN 41.34N 80.95W
07/22/2008 E0.75 INCH TRUMBULL OH PUBLIC
&&
RANDELLocal storm report, Jul 22, 5:55 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
555 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL CUYAHOGA FALLS 41.17N 81.52W
07/22/2008 E1.00 INCH SUMMIT OH TRAINED SPOTTER
&&
RANDELLocal storm report, Jul 22, 6:07 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
607 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 2 S STOW 41.15N 81.44W
07/22/2008 E1.00 INCH SUMMIT OH PUBLIC
&&
RANDELThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:27 AM EDT | Special Marine Warning | CLE | 93 min | |
| Jul 22, 8:44 AM EDT | Special Marine Warning | CLE | 61 min | |
| Jul 22, 8:45 AM EDT | Areal Flood Advisory | CLE | Lake | 3 hr |
| Jul 22, 9:23 AM EDT | Areal Flood Advisory | CLE | Ashtabula | 3 hr |
| Jul 22, 9:58 AM EDT | Flash Flood Warning | CLE | Ashtabula | 4 hr |
| Jul 22, 3:32 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 28 min |
| Jul 22, 4:14 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Lorain | 61 min |
| Jul 22, 4:42 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 63 min |
| Jul 22, 5:15 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 62 min |
| Jul 22, 5:26 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 79 min |
| Jul 22, 5:54 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 68 min |
| Jul 22, 6:51 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 69 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.